Hail, Robertson
- When
- April 19, 4:25 AM CST
- Where
- Robertson County, 5 mi E of Springfield
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.500, -86.800
20 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 18, 8:05 PM CST, 8 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 905 PM CDT TUE APR 18 2006 .UPDATE...NOT MUCH CONVECTION FOR MID TN THIS EVENING AS BNA SOUNDING SHOWS UNSTABLE BUT RATHER DRY AIR. WE SHOULD SEE QUIET CONDITIONS FOR SEVERAL HOURS YET...BUT WILL KEEP OUR EYES ON STORMS OVER MO. THIS DEVELOPING COMPLEX SHOULD MOVE SOUTHEAST LATE TONIGHT...PUTTING IT ON COURSE FOR THE MID STATE. ACTIVITY WILL BE WEAKER BY THEN...BUT WITH INCREASING MOISTURE ADVECTION AND WARM FRONT OVER OUR AREA...SEVERE THREAT WILL LINGER. MAIN THREATS WILL BE HAIL AND STRONG WINDS. DUE TO THE POTENTIAL INFLUENCE OF THE WARM FRONT ON LOW LEVEL WINDS...ISOLATED TORNADOES CANNOT BE COMPLETELY RULED OUT. SOME SOUTHWARD DEVELOPMENT OF STORMS INTO DEEPER MOISTURE ZONE WOULD INCREASE CHANCES FOR ACTIVITY TO HIT MID TN. ASSUMING SOME MORE SOUTHWARD DEVELOPMENT...STORMS SHOULD REACH OUR NORTHWEST COUNTIES AROUND 08Z...BNA AREA 10Z OR SO. WHATEVER REMAINS OF CONVECTION BY DAYBREAK SHOULD KEEP MOVING ON THROUGH THE REGION. LEFTOVER BOUNDARIES AND CONTINUED INSTABILITY WILL SET STAGE FOR SCATTERED CONVECTION INTO THE DAY ON WEDNESDAY. AGAIN SOME STORMS COULD BE SEVERE. FORECAST IS IN PRETTY GOOD SHAPE. UPDATES WILL LIKELY BE ISSUED LATER IN THE NIGHT TO FINE TUNE POPS AND WX AS STORM COMPLEX OVER MO EVOLVES. && .PREV DISCUSSION... (ISSUED 319 PM CDT TUE APR 18 2006) DISCUSSION...STATIONARY FRONT TO OUR W AND SW WILL BEGIN MOVING NE OVERNIGHT...AS LOW PRESSURE IN THE E KS AREA SHIFTS ESE AND INTO W KY BY DAYBREAK WED. THE INITIALLY SOMEWHAT DRY ATMOSPHERE WILL MOISTEN QUICKLY AFTER MIDNIGHT AS UPWARD MOTION INCREASES AHEAD OF THIS WEATHER SYSTEM. I INITIALLY EXPECT SOME ISOLATED CONVECTION BEFORE MIDNIGHT...THEN MORE WIDESPREAD CONVECTION AFTER MIDNIGHT. DUE TO MODELS FORECASTING NEGATIVE LIFTED INDEX VALUES...WARM ADVECTION AND INCREASING MOISTURE OVERNIGHT...AND WITH S TO SW LOW LEVEL WINDS VEERING SHARPLY TO THE NW IN THE MID LEVELS...SUPERCELL STORMS WILL BE POSSIBLE LATE TONIGHT OVER ALL BUT THE CUMBERLAND PLATEAU AREA...AND INTO WED MORNING OVER ALL THE AREA. THE SURFACE LOW WILL GRADUALLY WEAKEN AS ITS ESE PROGRESSION IN OUR REGION SLOWS ON WED...WITH SOME MID LEVEL RIDGING EXPECTED. THIS SHOULD LOWER THE CHANCES OF SHOWERS AND THUNDERSTORMS LATER IN THE DAY TOMORROW. BECAUSE A SURFACE TROUGH WILL RESIDE ACROSS THE AREA WED NIGHT INTO FRI...THE CHANCES OF PRECIPITATION WITH CONTINUE DUE TO SOMEWHAT UNSTABLE AIR MASS REMAINING. A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE MID STATE FRIDAY AND FRIDAY NIGHT...WITH ANOTHER ROUND OF PRECIPITATION. SOME LINGERING SHOWERS EXPECTED ON THE CUMBERLAND PLATEAU AREA SATURDAY MORNING. OTHERWISE DRY WEATHER IS EXPECTED THROUGH THE DAY ON SUNDAY. AN APPROACHING LOW PRESSURE SYSTEM SUNDAY NIGHT AND MONDAY WILL MEAN ANOTHER CHANCE OF PRECIPITATION FOR THE START OF THE WORK WEEK. FEW CHANGES MADE TO MOS TEMPERATURE GUIDANCE. STEIGERWALDT && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE APR 18 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP TONIGHT TO OUR NORTH AND WEST. SOME STORMS MAY BE SEVERE...MAINLY AFTER MIDNIGHT AND MAINLY WEST OF I-65. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS A FRONTAL SYSTEM APPROACHES...MORE THUNDERSTORMS WILL DEVELOP WEDNESDAY...WITH A FEW POSSIBLY SEVERE. MORE THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... AT THIS TIME...IT LOOKS LIKE SEVERE STORMS WILL BE ISOLATED IN NATURE TONIGHT AND WEDNESDAY. HOWEVER...EMERGENCY MANAGERS AND SPOTTERS SHOULD KEEP ALERT FOR POSSIBLE ACTIVATION TONIGHT AND WEDNESDAY IF THE SITUATION WORSENS. MAG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 408 AM CDT WED APR 19 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-190945- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 408 AM CDT WED APR 19 2006 STRONG STORMS ARE MOVING ALONG THE KENTUCKY BORDER IN STEWART COUNTY AT 410 AM...AND WILL MOVE EAST INTO MONTGOMERY COUNTY SHORTLY. THESE STORMS ARE BEING MONITORED CLOSELY FOR DAMAGING WINDS AND LARGE HAIL. HAILSTONES ACROSS WESTERN KENTUCKY HAVE MEASURED ONE INCH DURING THE LAST HOUR AT A FEW LOCATIONS. IF YOU LIVE ALONG THE KENTUCKY BORDER...STAY ABREAST OF THE WEATHER IN THE OVERNIGHT HOURS. BOYD
The Nashville radar (KOHX), 35 km away, was scanning. The volume nearest the first event began at 10:26 UTC.
20 hail, 2 thunderstorm wind. Local standard time, as filed.
Penny size hail reported at the ranger station at Fall Creek Falls State Park.
Penny size hail reported at the nursery in Gruetli-Laager.
Hail covering the ground in Joelton.
Coop observer reported penny size hail at Peterbilt Factory.
Penny to nickel size hail reported by the Coop Observer in Waler Hill.
Penny size hail reported at the fire station.
Trees down. Damage to some homes between Cassville and Peeled Chestnut.
Spotter estimated winds to be about 55 to 60 mph.
Golf ball size hail from Lookout Tower on Harrison Ferry Mountain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497402, 5497403, 5497404, 5497405, 5497406, 5500647, 5500648, 5500649, 5500650, 5500651, 5500652, 5500653, 5500657, 5500708, 5500654, 5500658, 5500659, 5500655, 5500656, 5500660, 5500661, 5500662.